MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER; NRY
Catalog Number RED72KIT
Medical Device Problem Codes Break (1069); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system red 72 reperfusion catheter (red72), a neuron max 6f 088 long sheath (neuron max), a non-penumbra catheter, and a guidewire.It was noted that the patient¿s anatomy was tortuous.During the procedure, after the physician advanced the catheter through the neuron max, the catheter would not advance into the high cervical segment.Therefore, the catheter was removed.The physician then advanced the red72 through the neuron max; however, the red72 would also not advance into the high cervical segment.It was reported that while pushing the red72, the physician experienced resistance, then kinked and subsequently, broke the proximal end of the red72 that was outside the patient.Therefore, the red72 was pulled out of the neuron max by hand.The procedure was completed using another catheter and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned red72 confirmed that the catheter was fractured.If the red72 is advanced against resistance, damage such as a kink and subsequent fracture may occur.The patient¿s tortuous anatomy may have contributed to the reported resistance.Further evaluation revealed ovalization on the distal shaft.This damage was incidental to the reported complaint and likely occurred during removal from the patient or packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16114308
Report Number3005168196-2023-00013
Device Sequence Number6961715
Product Code NRY
UDI-Device Identifier00815948023932
UDI-Public815948023932
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K211654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Catalogue NumberRED72KIT
Device Lot NumberH00000136
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005